Hair loss not due to meds not sure how I feel. - NRAS

NRAS
28,419 members33,626 posts

Hair loss not due to meds not sure how I feel.

cakenomore
cakenomore

I posted before about bald patches that had suddenly appeared and my GP had advised me to stop taking sulfasalazine because he and the rheumy help line thought it was a side effect.

I actually got a face to face appointment which was scary (going into the hospital and experiencing the new normal) but I am so glad I did.

Specialist took one look and said that it was not the meds and has refered me to a dermatologist. She has also taken loads more of my blood, and kindly given me a jab in the bum to tide me over until we can get some answers. I wasn't coping well with the joint pain returning, going bald and lockdown's new normal, so I am glad to have some pro active action going on. I only hope that I can get to dermatology before all my hair has gone and the steroid has worn off.

I know there is a type of alopecia that is also an auto immune disease. I wondered if having one auto immune problem (psoriatic arthritis) would make me prone to others?

8 Replies
oldestnewest

My son gets this , he has autoimmune disease , they put small steroid injection into his bald patches and it came back within weeks!

springcross
springcross
in reply to allanah

Did it last allanah?

cakenomore
cakenomore
in reply to allanah

Thank you for your reply. I hope there will be a solution. Half the battle is getting an accurate diagnosis. How dose your son cope with it? Was it just a one off treatment? Hope you don't mind the questions, the Doctor wasn't very informative.

allanah
allanah
in reply to cakenomore

He had a great dermatologist who gave him the injections immediately. Said to change his diet to a more healthy one , he ate lots if carbs , and luckily it grew back very quickly. He had a second set of injections on a second lot of patches which also responded so all good!!

cakenomore
cakenomore
in reply to allanah

I'm so pleased he had a decent doctor. It makes all the difference. The diet is an interesting factor, I'll look into that. Thank you very much.

Salphasalagine and metatriaphate. I used to take them gave me terrible nightmares and was not happy. Dr put put me on Endrel now Benapali hundred times better

Oh! I missed your post. I posted a couple of days ago as I am also sufferring some diffuse hair loss through one of my temples. I've just stopped MYX and now on Hydroxy...,Leflunomide and steroids. Not bald yet but 2 cm square ish. Am calling RA nurse tomorrow. Are you just on Sulph...? I know that I can't take that as they were worried it woud induce a rash. I think you are right you can get overlap in these autoimmune diseases. All I know is that I am ANA positive, ENA negative, RF negative so waiting for the genie to pop out of the bag. My main problem has been horrific fatique and 15 joints in hands and wrist - not to mention feet! Do let us know how it pans out for you and so glad that they are taking more action.

Thank you for your reply. I had been on steroids then started on Sulf. I got a rash and felt quite ill when i started uping the dose. All side effects stopped when I stopped the meds. But , it's been 5 weeks and the hair loss continues. I don't think it's the meds. I hope I can get to dermatologists before it all falls out. I'll let you know what they say.

You may also like...